MAUDE Adverse Event Report: CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC

CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC
Model Number 420633
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device 1 of 6.E1: complainant street address: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092, manufacturing site: 1000317571.
 
Event or Problem Description
The distributor notified regarding an inbound inspection.The inspection identified spots with different color on the six dressings.The product was not used; therefore, no harm was reported.The photographs depicting the issue were received from the complainant.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under type of investigation, investigation findings, investigation conclusions.H11: investigation summary.Complaint code: foreign matter within product, sterile products (e.G.Metal contamination in dressings, particulates within fluids, gels etc) region: taiwan product / system application product (sap): 1703990 aquacel foam nadh 10x10cm (1x10pk) nai lot: 5c01035 date of manufacture: 15mar2025 sterilization: sterigenics (b)(4) 27mar2025 batch size: (b)(4) secondary packs (b)(4) primary units).Record in database was received from taiwan reporting; inbound inspection-spots with different colour.For material: 1703990 batch 5c01035.The lot was manufactured on 15mar2025 and sterilized under sterigenics (b)(4) 27mar2025.(b)(4) primary units impacted from (b)(4) secondary units (b)(4) primary) one photograph was provided by the complainant to demonstrate the reported marks/contamination on six primary packs.The image depicts dark marks located on the pink pu side of the foam dressing; however, due to the low resolution, contamination was clearly visible on only two dressings.No physical sample was returned to our company for evaluation.The complaint was confirmed based on the photographic evidence supplied.However, the investigation was significantly limited due to the low resolution and single-angle image provided.Although the photograph was reported to represent six primary packs, visible contamination can only be clearly identified on two dressings.The absence of a physical sample further restricts the ability to conduct a detailed hands-on examination.Without higher-quality images or returned product, the depth of analysis was constrained, and a definitive root cause determination cannot be fully achieved.A full batch record review was completed for lot 5c01035.All in-process checks, quality control (qc) inspections, and final release activities were acceptable.No material, equipment-related or contamination-related issues were recorded.Good manufacturing practice (gmp) compliance records confirm appropriate gowning, environmental monitoring, and procedural adherence during the production period.No non-conformance raised during the production order of (b)(4).One additional complaint has been assigned to batch 5c01035: 2399898, which reported a foreign body (identified as a fibre or hair) within one dressing.This complaint shares the same malfunction code, foreign matter within product, sterile products, indicating a similar type of defect but affecting a single primary unit.A broader material-level review for material 1703990 (aquacel foam nadh 10×10cm, 1×10pk, nai) identified one further complaint with the same malfunction code over the past 12 months, 2102128, relating to batch 4e00576, also involving a single contaminated dressing.No additional contamination-related complaints have been reported for this material in the same period.The current complaint relates to six primary packs reported with contamination.The total batch size was 2160 secondary units (equivalent to (b)(4) primary units).Of these, (b)(4) secondary units were distributed from distribution centres, with no additional feedback of similar issues, and (b)(4) units remain in distribution center (dc) inventory without reported defects.Given the low occurrence rate (6 reported events out of (b)(4) distributed secondary units-(b)(4) primary units), the complaint frequency remains low relative to the total distributed quantity.The available evidence does not suggest a systemic or batch-wide manufacturing issue.Although one other complaint with the same malfunction code has been raised for this batch, there was no evidence of correlated deviations, common defect signatures, or recurring contamination mechanisms.Both complaints involve isolated, single-unit findings with no identified link to a shared root cause.No additional similar complaints have been identified across distributed units.Based on the combined data set, the risk to product quality and patient safety remains minimal, and the events appear limited in scope with no indication of a systemic failure mode.As per process instruction (pi) - general inspection, the required inspection level for contamination for a batch of this size was acceptable quality level (aql) 0.40, using an accept = 3 / reject = 4 sampling plan for a sample size of (b)(4) units (applicable to batch sizes between (b)(4) primary units).The appropriate inspection regime was applied at manufacture through routine in-process and end-of-line checks.The acceptable quality level (aql) sample taken did not exceed the rejection threshold.Across the full manufactured population of (b)(4) secondary packs (b)(4) primary units): only one additional contamination-related complaint has been received.Batch record review, in-process inspections, and device history checks identified no deviations, no recurring issues, and no process-related trends.The observed defect rate (6 primary units out of (b)(4) secondary packs = (b)(4)) remains below the notional 0.40% acceptable quality level (aql) limit, confirming no evidence of an acceptable quality level (aql) excursion.A review of batch 5c01035 therefore identified two complaints with malfunction; however, both involve low-frequency, single-unit contamination findings with no consistent mechanism or pattern.The events do not meet the hot batch criteria defined in work instruction (wi) (n greater than equal 3 complaints for the same malfunction code and batch) and do not indicate a systemic process failure or manufacturing deviation.Material-level trending for 1703990 over the last 12 months shows only one additional complaint for a different batch, with each event representing single or low-unit impact.The overall occurrence rate remains significantly below the acceptable quality level (aql) 0.40 threshold and does not indicate loss of process control or an emerging trend.Based on work instruction (wi) risk assessment criteria, the event does not represent increased risk to patient safety, device performance, or regulatory compliance.In alignment with work instruction (wi), there was no evidence of a systemic failure mode, recurring defect signature, or risk escalation that would necessitate corrective action / preventive actions (capa).Therefore, corrective action / preventive actions (capa) was not required, and the complaint will continue to be monitored through routine post-market product monitoring and trend review processes.As only a single photograph was provided and no physical sample was returned, the contamination mechanism cannot be conclusively determined.The dark spot observed in the image was consistent with several plausible sources of contamination, including: incidental transfer of ink or pigment from pens, markers, or operator handling deposition of small airborne or process-generated particulates prior to packaging.Localized residue transfer from equipment surfaces; or introduction of foreign material post-manufacture during distribution or customer handling.Due to the limited evidence available, no single root cause can be confirmed.The dressings are inspected by operators, but as the foreign matter was of such a small size (approximately 0.10mm on the tappi chart indicated), this foreign matter may have not been readily detectable at validated inspection speeds previous complaints resulted in a corrective action / preventive actions (capa) and formal investigation record in database to assess how contaminants could have been introduced into the process during the manufacture of dressings.That investigation concluded that the contamination originated from the foam raw material, which became contaminated during the supplier¿s processing.Additional contributing factors identified included limitations in detecting such contamination during in-process inspection at the deeside manufacturing site prior to release.The batch remains within specification and acceptable quality limits.The issue is considered isolated, with no systemic recurrence identified.No corrective action / preventive actions (capa) is required.The complaint will be monitored through routine trending and the post market product monitoring review process (standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
AQUACEL FOAM
Common Device Name
DRESSING, WOUND, HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key23321312
Report Number1000317571-2025-00111
Device Sequence Number21485736
Product Code NAC
UDI-Device Identifier00768455123834
UDI-Public00768455123834
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number420633
Device Lot Number5C01035
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown